MAUDE Adverse Event Report: ARTHREX INC. PLT ,TIB A/P SLPD OSTEO; PLATE, FIXATION, BONE

ARTHREX INC. PLT ,TIB A/P SLPD OSTEO; PLATE, FIXATION, BONE
Catalog Number AR-13200ST-07.5
Health Effect - Clinical Codes Urticaria (2278); Inadequate Pain Relief (2388); Reaction (2414)
Date of Event 03/14/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Lot number was not provided so device history record review cannot be performed.The contribution of the device to the reported event could not be determined as the device remained in the patient therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.A possible cause of this type of event may be a reaction of the patient to the material(s) implanted or used during the implant procedure.Other manufacturer's devices were also used in the initial surgery which may have also contributed to the patient's reaction.Product directions for use warns of effects like foreign body and allergic-like reactions as well as infections both deep and superficial to the implant materials.Patient sensitivity to materials must be considered prior to implantation.The potential cause(s) of this event will be communicated to the event reporter.If the device is returned and additional information is obtained, a follow-up report will be submitted.
 
Event or Problem Description
It was reported, that patient had a tibial osteotomy plate procedure on (b)(6) 2017.After the initial procedure, the patient started having an allergic reaction between two - two and half months after.Patient experienced hives all over the body.Patient then reached out to the surgeon who performed the procedure.On (b)(6) 2017, patient had a consultation with the surgeon, which prescribed antibiotic because it appear to be an infection.The antibiotics didn't work so surgeon suggested for the patient to see a dermatology specialist.The patient then saw a dermatology specialist at the university (b)(6); where the patient was tested for a staph infection.The biopsy results came back negative.Approximately the second or third week in (b)(6), patient saw another dermatology specialist.The dermatologist prescribed some cream to apply on the body.Patient described that the cream prescribed helps at times but is still having a reaction and hives will not go away.The patient has indicated that a staple and two screws from two other manufacturers were also implanted in the knee during the initial procedure.

Brand Name
PLT ,TIB A/P SLPD OSTEO
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6740960
Report Number1220246-2017-00286
Device Sequence Number531889
Product Code HRS
UDI-Device Identifier00888867009622
UDI-Public00888867009622
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K032187
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 07/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-13200ST-07.5
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;